I don’t hang out on benzo boards much anymore. They tend to be horrifyingly scary and unnecessarily alarming. Also I think on some of them, information that is genuinely reckless is routinely given out. So after gathering tons of info over a couple of years time I stopped frequenting them.
They’ve definitely played a very important role in my education and there is no where else to go for such a large pool of experience about how benzo withdrawal is actually lived and experienced. So the groups have been key in my learning process. Also not all groups are the same. Some are fine and wonderfully supportive and others not so much and while I was learning they were all helpful to various degrees. In the end though I found them all distressing in some ways. There are a lot of people who are grossly suffering on them and I needed some distance.
Now every once in a while I return when I become stumped by something in my current benzo withdrawal. This time I’ve been having an experience, really for over a year, intermittently, that I’ve not heard of others having. And given I pretty much spend my life studying withdrawal it makes me feel a bit uncomfortable. So when I have something that I don’t understand or am not very familiar with I will pop in with a question.
This was my question last night and now I pose it to my readers as well, as you all are a source of information too.
(subject) drugged out feeling/intense sedation
I feel intermittently drugged out of my mind. I call it the “I just got shot up with heroin feeling.” Though I don’t know what that feels like in reality I imagine it’s something like what I’m experiencing but I don’t’ get the blissed out feeling.
I basically just get overwhelmed with a sense of being totally drugged and I essentially “nod-out” like a junky. I’ve worked with heroin users before so I’ve actually seen it…
I become completely unable to do anything at all.
I’ve come off 6 psychotropic drugs in 6 years. I was on 3 mg of Klonopin. It’s the last drug I’m coming off of after 20 years of being medicated.
I did the crossover to Valium, so I was on 60 mg. I’m now down to 11 mg. Why do I feel like I’m on more drugs than ever?? And I’m not sure if it means I need to taper or hold??
I don’t know what it is? Does anyone have this experience or know of it??
if you need more info please ask…I just don’t really know how to explain.
Strangely out of thousands of members I only got one response so far. Now granted it’s the weekend and I may get more responses. Of course it may not be so strange because if it was easily answered or a common problem I would have heard of it.
The one response I’ve gotten so far basically tells me what I already know—that is, ANYTHING can come up in withdrawal. Yeah, well, I know that, but like everyone else in withdrawal I like to be assured I’m not alone. Funny thing about human suffering. We either think we’ve got it worse than anyone or we desperately seek out others like us. I’m no different in that I fall into those traps from time to time.
Anyway this guy also asked when I made my last taper and if the “nodding-out” feeling was right after a dose or not. I answered with this, this morning.
Hi (fellow benzo person),
Yeah, I know all that…but this is new and I’ve not heard anyone report this before…was hoping to simply get some assurance that I’m not a freak of nature… 🙂
Anyway, yesterday it was ALL DAY LONG. And NOT right after I took the dose…and it’s been intermittent but SUPER intermittent for almost a year…it certainly wouldn’t have me nodding out all day like yesterday.
It had been two weeks since I tapered and so I cut again last night and I slept much better and woke up feeling better…it’s just I’ve been in horrible withdrawal hell the whole two weeks so I didn’t know if I should cut or not, but the cut did help a lot…first time in ages I woke up without horrible nausea.
Weird, is all I can say…
And I’m still sick as heck but definitely better today…
I still want to know if others have had this experience…I’ve been hanging around withdrawal boards for 3 years and don’t remember hearing about it ever…so it puzzles me…I also sleep a lot but am weak and frail and bed bound…most people can still move around more than me but seem to have much worse insomnia..
anyway…thanks…I’ll see if others responded too.
I did get one other brief response saying some people don’t tolerate Valium. I’ve been thinking that all along. That the V messes with me. But at this point there is no turning back. And the Klonopin was probably even worse.
So that’s the latest. Readers, if you have any insight please do share. Today I’m better in some ways but I’m horribly irritable and jumpy. More than usual. Ah…this seems a never ending and strange journey, indeed.
*it is potentially dangerous to come off medications without careful planning. Please be sure to be well educated before undertaking any sort of discontinuation of medications. If your MD agrees to help you do so, do not assume they know how to do it well even if they claim to have experience. They are generally not trained in discontinuation and may not know how to recognize withdrawal issues. A lot of withdrawal issues are misdiagnosed to be psychiatric problems. This is why it’s good to educate oneself and find a doctor who is willing to learn with you as your partner in care. Really all doctors should always be willing to do this as we are all individuals and need to be treated as such. See: Psychiatric drug withdrawal and protracted withdrawal syndrome round-up
It’s become clear to me that whenever it’s possible that it’s helpful for folks who’ve not begun withdrawal and have the time to consider a carefully thought out plan to attempt to bring greater well-being to your body before starting the withdrawal. That means learning how to profoundly nourish your body/mind and spirit prior to beginning a withdrawal. For suggestions on how to go about doing that check the drop-down menus on this blog for ideas. Anything that helps you learn how to live well can be part of your plan. That plan will look different for everyone as we learn to follow our hearts and find our own unique paths in the world. Things to begin considering are diet, exercise and movement, meditation/contemplation etc. Paying attention to all these things as you do them helps too. The body will start letting us know what it needs as we learn to pay attention.
For a multitude of ideas about how to create a life filled with safer alternatives to psychiatric drugs visit the drop-down menus at the top of this page or scroll down the homepage for more recent postings.
Support Everything Matters: Beyond Meds. Make a donation with PayPal or Enter Amazon via a link from this blog and do the shopping you’d be doing anyway. No need to purchase the book the link takes you to. Thank you!